Missouri, 2004

Hail in Missouri, May 26, 2004

May 26, 2004 · NWS LSX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 26, 12:30 AM CST, 6 hours 45 minutes earlier.

Area forecast discussion, May 26, 12:30 AM CST, 6 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
130 AM CDT WED MAY 26 2004

.DISCUSSION...
CDFNT CURRENTLY EXTDG FM SFC LOW OVR NWRN OH SW THRU SERN MO NWRN
AR...WITH SFC HI CNTRD OVR ERN NEBRASKA WRN IA.  00Z WED 850 MB
ANLYS HAS SWLY LLJ FM OK NE THRU SRN MO WITH 10-16 DGR C DWPTS OVR
THE SRN HALF OF MO WITH MUCH LWR DWPTS FM TOP TO ILX.  THIS CDFNT
SHOULD BE THE FOCUS OF CONVECTION TDA AS IT BGNS TO LFT SLOWLY NWD
AS THE SFC HI MOVS E OF THE REGION.  ALTHOUGH SFC MOISTURE CNVG WILL
BE FAIRLY WK ALNG SFC FNT...BOTH ETA AND GFS MDLS INDICATE STG UPR
DIVERGENCE ACRS SRN MO TDA INTO THIS EVNG IN RGT ENTRANCE REGION OF
UPR LVL JT STRK MOVG E-NEWD INTO THE OH VLY REGION.  ETA MDL ALSO
DEPICTS A VORT MAX MOVG EWD THRU CNTRL MO THIS AFTN IN RELATIVELY
FAST ZONAL FLOW...GFS 500 MB FIELD APRS MORE NOISY BUT ALSO HAS WK
SHRTWVS MOVG EWD THRU THE REGION HELPING TO PROVIDE LARGE SCALE
ASCENT ALNG WITH UPR DIVERGENCE FIELD.  WILL PUT HIGHEST POPS AND
QPF S OF I-70 TDA AND MENTION LOCALLY HVY RAIN POSSIBLE.  PCPN
POTENTIAL SHOULD IMPROVE BY EVNG OVR THE NRN PTN OF THE CWA AS ETA
MDL SHOWS HIGHER 850 MB DWPTS SHIFTING N-NEWD THRU CWA WITH INCSG
850 MB WAA...THETA E ADVCTN AND MOISTURE CNVG SPREADING E-NEWD ON
NOSE OF SWLY LLJ.  MID-UPR LVL TROF MOVG EWD THRU THE GRT LKS REGION
ON THU WILL BRNG ANOTHER CDFNT SEWD THRU THE CWA ON THU INTO THU
EVNG.  ETA MDL DEPICTS STG INSTABILITY THU AFTN WITH SFC LI VALUES
OF -10 TO -12 OVR MUCH OF THE CWA.  MDL MOS GUIDANCE POPS APR A LTL
LOW ON THU AND THU EVNG WITH RELATIVELY STG SFC MOISTURE CNVG FCST
ALNG CDFNT THU AFTN ALNG WITH STG INSTABILITY.  PCPN SHOULD PUSH S
AND SE OF MOST OF THE CWA BY LATE THU NGT AS SFC RDG BLDS SEWD INTO
NRN PTNS OF MO AND IL WITH WK LOW LVL CAA ACRS THIS AREA.  WILL
CONFINE POPS TO THE EXTRM SRN PTN OF THE CWA LATE THU NGT AND FRI NR
FNT AND AHD OF MID-UPR LVL LOW MOVG NEWD THRU OK AND INTO SERN MO BY
FRI NGT.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...NONE
.IL...NONE

GKS

EFFECTIVE 7 AM JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS
PRODUCT WILL CHANGE FROM AFDSTL TO AFDLSX.  THE WMO HEADER WILL
REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, May 26, 4:53 AM CST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
553 AM CDT WED MAY 26 2004

ILZ058>060-064-065-069-070-095>100-MOZ018-019-026-027-034>036-041-
042-050>052-060-061-063-064-271100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
FAYETTE IL-GREENE IL-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-
MADISON IL-MARION-MARION IL-MONROE-MONTGOMERY-MONTGOMERY IL-PIKE-
PIKE IL-RALLS-SHELBY-ST CHARLES-ST LOUIS-ST LOUIS CITY-WARREN-
553 AM CDT WED MAY 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MISSOURI AND PART
OF CENTRAL MISSOURI...AS WELL AS WEST CENTRAL ILLINOIS AND A PART
OF SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT.  SOME STORMS
MAY PRODUCE HEAVY RAINFALL...AND POSSIBLY A BRIEF PERIOD OF PEA SIZE
HAIL AND STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON
INTO THURSDAY EVENING AS A COLD FRONT MOVES SOUTHEASTWARD THROUGH THE
REGION.  THUNDERSTORMS WILL DEVELOP ALONG THIS FRONT...A FEW MAY
BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS.

THE CHANCE OF THUNDERSTORMS WILL RESUME FRIDAY NIGHT AND CONTINUE
THROUGH MEMORIAL DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

ILZ074-079-101-102-MOZ047>049-059-062-065-072>075-084-085-099-271100-
COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-MADISON-MONITEAU-
MONROE IL-OSAGE-RANDOLPH IL-REYNOLDS-ST CLAIR IL-ST FRANCOIS-
STE GENEVIEVE-WASHINGTON-WASHINGTON IL-
553 AM CDT WED MAY 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI AND A PART
OF CENTRAL MISSOURI...AS WELL AS A PORTION OF SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND THIS EVENING.  THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON IN THE HUMID AND UNSTABLE ATMOSPHERE NORTH OF A STATIONARY
FRONT ACROSS SOUTHERN MISSOURI.  A FEW OF THESE STORMS MAY BECOME
SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON
INTO THURSDAY EVENING AS A COLD FRONT MOVES SOUTHEASTWARD THROUGH THE
REGION.  THUNDERSTORMS WILL DEVELOP ALONG THIS FRONT...A FEW MAY
BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS.

THE CHANCE OF THUNDERSTORMS WILL CONTINUE FRIDAY THROUGH MEMORIAL
DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

GKS

The radar

The St Louis radar (KLSX), 63 km away, was scanning. The volume nearest the first event began at 13:16 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Franklin

When
May 26, 7:15 AM CST
Where
Franklin County, 4 mi SE of Gerald
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.367, -91.267

Local law enforcement reported 3/4 inch hail southeast of Gerald.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397105.